Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 27, 2006, 5:32 PM CDT for Beltrami County, Minnesota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 27, 2006, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:05 PM CDT | HAIL 1.75 | 10 Wnw Ponemah, MN | QUARTER TO GOLFBALL SIZED HAIL OCCURRED ALONG THE NORTHWEST CORNER OF THE LOWER RED LAKE UNTIL 610 CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 272233
SVRFGF
MNC007-272330-
/O.NEW.KFGF.SV.W.0113.060727T2232Z-060727T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
532 PM CDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA
* UNTIL 630 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES
EAST OF MALCOLM...OR 43 MILES SOUTHEAST OF ROSEAU...MOVING TO THE
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THORHULT AT 545 PM CDT
PONEMAH AT 630 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4845 9522 4837 9538 4784 9504 4797 9468
4836 9510 4837 9522
$$
JH/BB3 follow-up statements
000
WWUS53 KFGF 272249
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
548 PM CDT THU JUL 27 2006
MNC007-272330-
/O.CON.KFGF.SV.W.0113.000000T0000Z-060727T2330Z/
BELTRAMI MN-
548 PM CDT THU JUL 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BELTRAMI COUNTY...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 8 MILES
NORTHEAST OF THORHULT...OR 49 MILES SOUTHEAST OF ROSEAU...MOVING TO
THE SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN BELTRAMI COUNTY AT 600 PM CDT
RURAL CENTRAL BELTRAMI COUNTY AT 610 PM CDT
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4845 9522 4811 9544 4784 9504 4820 9462
4836 9510 4837 9522
$$
JH/BB000 WWUS53 KFGF 272303 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 603 PM CDT THU JUL 27 2006 MNC007-272330- /O.CON.KFGF.SV.W.0113.000000T0000Z-060727T2330Z/ BELTRAMI MN- 603 PM CDT THU JUL 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN AND CENTRAL BELTRAMI COUNTY... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 10 MILES SOUTH OF THORHULT...OR 44 MILES EAST OF THIEF RIVER FALLS...MOVING TO THE EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PONEMAH BY 630 PM CDT DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4822 9537 4811 9544 4784 9504 4810 9474 $$ JH/BB
000 WWUS53 KFGF 272330 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 630 PM CDT THU JUL 27 2006 MNC007-272340- /O.EXP.KFGF.SV.W.0113.000000T0000Z-060727T2330Z/ BELTRAMI MN- 630 PM CDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELTRAMI COUNTY EXPIRES AT 630 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WAS ALLOWED TO EXPIRE AT 630 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4822 9537 4811 9544 4784 9504 4810 9474 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 2:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT THU JUL 27 2006 FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN CHANCES. SIGNIFICANT DIFFERENCES IN MODEL SOLUTIONS MAINLY CONCERNING SOUTHWARD PUSH OF COLDER AIR AND RESULTING BOUNDARY ORIENTATION. ALTHOUGH MODELS INITIALIZED CLOSE ON THERMAL FIELDS GFS INITIALIZED BETTER WITH WEAKER STRENGTH OF SURFACE FEATURES AND NAM WAY-OVERDOING NEAR TERM QPF. IN ADDITION BASED ON CURRENT NEAR ZONAL PATTERN AND RISING HEIGHTS FEEL COLD PUSH ON NAM OVERDONE AS WELL. WITH ABOVE THINKING WILL UTILIZE GFS FOR FORECAST. SHORTWAVE CONTINUES TO TRACK EAST ACROSS CENTRAL MB INTO ONTARIO OVERNIGHT. ANOTHER WAVE OVER CENTRAL MT WHICH WILL DROP SE AND RIGHT NOW TOUGH TO PICKOUT ANY MINOR FEATURE ON WATER VAPOR IMAGERY BETWEEN THE TWO THAT WOULD AFFECT FA. MAIN ENERGY REMAINS NORTH OF BORDER TONIGHT. WEAK SURFACE BOUNDARY REMAINS ON WESTERN FA DOORSTEP AND WILL CROSS FA THIS EVENING. NOT CONFIDENT ON T POTENTIAL WITH BOUNDARY PASSAGE HOWEVER RUC NOT AS BEEFY WITH CAPPING VS GFS SO WILL MAINLY SLIGHT POPS TO BE SAFE. COLD ADVECTION IN WAKE OF BOUNDARY REACHES INTERNATIONAL BORDER LATE TONIGHT SO NOT EXPECTING BIG DROP IN TEMPERATURES OVERNIGHT AND MIN TEMPERATURES SHOULD RESEMBLE LAST FEW NIGHTS. BIG DIFFERENCES IN MODELS STARTING TOMORROW WITH SOUTHWARD PUSH OF COLDER AIR AS STATED ABOVE. NAM DRIVES COLDER AIR SOUTH THROUGH WHILE GFS HOLDS COLDEST AIR ALONG CANADIAN BORDER THAN SHIFTS COLDER AIR EAST. BASED ON CONTINUED ZONAL FLOW AND BUILDING MID LEVEL HEIGHTS AM HAVING A HARD TIME BELIEVING NAM SOLUTION AND WILL HOLD WITH WARMER GFS SOLUTION. WILL STILL SEE THERMAL GRADIENT ACROSS FA WITH LOWEST MAX TEMPERATURES ALONG INTERNATIONAL BORDER. AS A RESULT OF MODEL DIFFERENCES E-W ORIENTED BOUNDARY LOCATION DIFFERS WITH GFS ALONG ND/SD BORDER AND NAM ALONG SD/NE BORDER. 850MB LOW LEVEL JET INCREASES TO 30KT ALONG WITH FAVORABLE BULK SHEAR AND MODEST ELEVATED INSTABILITY. 700 MB TEMPERATURES GET QUITE WARM OVER SW 1/3 OF FA SO CONVECTION MAY BECOME ORIENTED ALONG FRINGE OF CAP. WITH BOUNDARY ORIENTATION UNCERTAIN WILL MAINTAIN LOW POP THREAT ACROSS WHOLE FA. HEAT THEN BECOMES MAIN ISSUE REMAINDER OF WEEKEND. 700MB TEMPERATURES CLIMB TO 12-16C WHICH SHOULD EFFECTIVELY CAP ATMOSPHERE AS WARM FRONT LIFTS NORTH THROUGH FA. PNS ISSUED ADDRESSING HEAT THREAT. MON THRU THURS...THE COMBINATION OF SOUTHWEST FLOW ALOFT AND A LOW PRESSURE SYSTEM DRAPED ACROSS THE UPPER MIDWEST WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT. JUST WHERE THE LOW SETS UP AND ITS RESULTANT MOVEMENT WILL GREATLY AFFECT AMOUNTS AND TIMING OF PRECIP. BOTH THE GFS AND DGEX SHOW THE LOW AND ASSOCIATED FRONTS MOVING FROM CENTRAL SD INTO SOUTHERN MN THRU TUESDAY. HIGH PRESSURE BUILDS IN FROM THE WEST BY THE MIDDLE OF THE WEEK AS THE FLOW ALOFT BECOMES MORE ZONAL. TEMPS WILL HINGE ON FRONTAL POSITIONS...BUT OVERALL THE TREND OF ABOVE AVERAGE VALUES WILL HOLD TRUE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/ANDERSON
Hazardous weather outlook, Jul 27, 4:30 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT THU JUL 27 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 430 PM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL WILL OCCUR OVER EXTREME NORTHWEST MINNESOTA UNTIL 9 PM. THE AREA OF CONCERN IS NORTH OF HIGHWAY TWO. AN UPPER LEVEL DISTURBANCE WILL MOVE ALONG THE MANITOBA AND MINNESOTA BORDER THIS EVENING CAUSING THESE STORMS TO DEVELOP. THE ACTIVITY WILL WEAKEN WITH SUNSET AND DIMINISH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT CONDITIONS ARE EXPECTED TO OVERSPREAD THE REGION SUNDAY INTO MONDAY. TEMPERATURES IN THE 90S COUPLED WITH INCREASING HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 100 DEGREES FOR AREAS GENERALLY ALONG AND SOUTH OF THE I-94 CORRIDOR. ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY AND THEN AGAIN ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM HALLOCK TO BEMIDJI TO ROSEAU. RIDDLE
In the hours before
Local storm report, Jul 27, 4:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
457 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 SE HALLOCK 48.73N 96.88W
07/27/2006 E0.88 INCH KITTSON MN PUBLIC
&&
BRAMERLocal storm report, Jul 27, 4:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
459 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 4 SE HALLOCK 48.73N 96.88W
07/27/2006 KITTSON MN PUBLIC
SIGNIFICANT TREE DAMAGE DUE TO STRAIGHT LINE WINDS.
&&
BRAMERLocal storm report, Jul 27, 5:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
504 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 3 E DONALDSON 48.57N 96.83W
07/27/2006 E1.75 INCH KITTSON MN LAW ENFORCEMENT
&&
BRAMERLocal storm report, Jul 27, 5:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
525 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 9 NE STEPHEN 48.54N 96.74W
07/27/2006 E1.75 INCH MARSHALL MN PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:23 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 67 min |
| Jul 27, 4:49 PM CDT | Tornado Warning | FGF | Kittson, Marshall | 56 min |
| Jul 27, 6:18 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 57 min |
| Jul 27, 6:30 PM CDT | Tornado Warning | FGF | Pennington, Red Lake | 52 min |
| Jul 27, 6:47 PM CDT | Tornado Warning | FGF | Polk | 58 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.